Jump to content

Photo

Roaccutane Side Effects Help!

accutane pain side effects

3 replies to this topic

#1 rose1234

rose1234

    New Member

  • Members
  • Posts & Likes
    Posts: 6
    Likes: 0
About Me
  • Joined: 30-December 13

Posted 30 December 2013 - 09:22 AM

Hi everyone,

 

I have been on Accutane for about 9 days now and have been experiencing very bad joint and muscle pain, I only do light exercise so I am sure it is not working out that is causing this. Of course was well aware of all the side effects before I started the medication but having come across this forum just after starting I am now extremely worried and wonder if I should stop the medication. It seems sad as I have been pushing for 4 years to be approved for the drug (on the NHS) and I am really cannot do anything else for my acne, however I would much rather have complete health than end up with long term side effects. I know that everyone reacts differently, my mum had only dry skin when she took this, but the joint pain is really worrying me. I wonder how much of the post Accutane side effects are truly ignored by health professionals. I have spoken to the derm and they have told me to decrease from 30mg to 20mg but I am not convinced it will help as for the last two days I have only been on 10mg and nothing has changed. if anyone has any advice or similar experience I would be greatful I really am just completely stressing about this and feel I have no one to confide in about these problems, am I putting myself in danger?



#2 oli girl

oli girl

    Veteran Member

  • Veteran Members
  • Posts & Likes
    Posts: 1,685
    Likes: 111
About Me
  • Gender:Female
  • Location:USA
  • Joined: 16-March 09

Posted 30 December 2013 - 09:47 PM

You have two options, risk permanent joint and bone pain or stop Accutane and hope that it goes away. Have you tried diet/holistic , hormonal treatments, light therapy???? Is your acne severe cystic? You do realize that Accutane is not 100% many have had their acne return after stopping whether it be 2months, a yr. etc....

 

What joints are hurting? Are you taking any supplements or other medications?


The secret of health for both mind & body
is not to mourn for the past, not to worry about the future, or not anticipate troubles, but to live the present moment wisely and earnestly.
The Buddha

#3 megtree

megtree

    Member

  • Site Watch
  • Posts & Likes
    Posts: 527
    Likes: 125
About Me
  • Gender:Female
  • Location:USA
  • Interests:Everything! Seriously.
  • Joined: 18-June 13

Posted 30 December 2013 - 10:51 PM

Don't allow fear-mongering to get in the way of your recovery!! Please speak to your doctor before you stop the drug, joint pain is a fairly common side effect of accutane and is most definitely not permanent, and I am positive your doctor knows this and will adjust your medication accordingly, if necessary. I've just started accutane and I noticed some aches and pains here and there as well. An NSAID really helps, as well as simply stretching for a while. A hot shower does wonders as well! You may consider low-impact exercise until you can speak to your doctor about it. He may just want to reduce the dosage if it interferes with your day to day.

My Accutane log (with pictures):
 
 http://www.acne.org/...r-accutane-log/
 
26 y/o female- approx. 54kg
Absorica -40 mg, 1 daily, December 26, 2013 - February, 25, 2014
Absorica - 60 mg, 1 daily. February 26, 2014 -
Probiotic - 1 daily
Fish oil supplement w/ vit D - 1 daily

Morning:
Cetaphil cleanser
Food Grade Rose water - Toner
La Roche Posay Mineral Water Spray
Vichy 50+ Capital Soleil Cream for Sensitive Skin


Night:
Cetaphil Cleanser
Food grade Rose Water - Toner
La Roche Posay Mineral Water Spray
Aveeno Positively Radiant intensive night cream
Cerave Facial Moisturizing Lotion- PM
Cerave Moisturizing cream
Avene Cicalfate (as needed)


#4 rose1234

rose1234

    New Member

  • Members
  • Posts & Likes
    Posts: 6
    Likes: 0
About Me
  • Joined: 30-December 13

Posted 03 January 2014 - 03:58 PM

thanks for the advice megtree, I have decided to keep going with it as I have only been on it about 21/2 weeks now and I really have no other options in terms of curing my cystic acne. the derm dropped my dose down to 20mg instead of 30mg and the joint and back pain has eased abit, I am also taking fish oil tablets and I think this is also helping. my acne just seems to be breaking out a lot I guess this is normal at the start so I don't want to give up so easily. I think that some of the side effects get blown out of proportion, I will be seeing my blood work in about two weeks so we will see what happens x




0 user(s) are reading this topic

0 members, 0 guests, 0 anonymous users